Iowa, 2011

Hail and Damaging Winds in Iowa, June 13, 2011

June 13, 2011 · NWS DMX · 22 events in 19 counties and zones

A strong MCS moved southeast out of South Dakota into Iowa during the morning of the 13th. The system was elevated in nature and swept southeast along the edge of the unstable airmass to the southwest.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$326,000
Crop damage
$5,000
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

A strong MCS moved southeast out of South Dakota into Iowa during the morning of the 13th. The system was elevated in nature and swept southeast along the edge of the unstable airmass to the southwest. Wind shear was fairly strong, 50 to 60 kts, helping to maintain the system. Downdraft CAPE was over 1000 J/kg ahead of the storms, but being elevated the storms were only able to make partial use of the high CAPE. As the storms rolled southeast across the state, they produced heavy rain and gusty winds. A few gusts to around 60 MPH were recorded, but they were spotty. Hail from the storms was under an inch in diameter. The storms produced upwards of 2 inches of rain in a short period of time in some places as well. The more significant part of this event was the formation of a strong wake low. Strong winds developed in the wake of the storms with sustained winds around 40 MPH, and gusts of 60 to nearly 70 MPH reported across 7 counties of central Iowa. The winds downed trees and power lines and also caused damage to some outbuildings. A three foot diameter tree was blown down on an house in Nevada in Story County. The strongest measured wind speed was received from a mesonet site in Colo with a 68 MPH wind gust. Tree damage was widespread over southern Story County from Slater to Nevada. As the storms moved through Guthrie County, lightning struck a house in Panora. It blew a whole through the roof and started the insulation on fire, resulting in minor damage. Lightning also struck a tree next to a house in Stuart. The tree was damaged with pieces of the tree falling onto and damaging a car.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 13, 8:29 AM CST, 16 minutes earlier.

Area forecast discussion, Jun 13, 8:29 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
929 AM CDT MON JUN 13 2011

.UPDATE PUBLIC DISCUSSION...

.SHORT TERM /TODAY/...
MCS HOLDING TOGETHER AND TRACKING ALONG WEAK SFC TROUGH AND RATHER
STRONG EARLY MORNING LOW LEVEL JET FEEDING SYSTEM FROM THE SOUTH.
THOUGH THE COMPLEX SHOULD ENTER A LESS FAVORABLE AIRMASS AS IT
REACHES THE I35 CORRIDOR...IT WILL LIKELY CONTINUE TO PRODUCE
LOCALLY HEAVY RAINFALL OVER THE WEST CENTRAL COUNTIES. HAVE RAISED
POP FOR THE MORNING HOURS...AND WILL EVALUATE THE PM AS THE COMPLEX
OF STORMS NEARS THE I35 CORRIDOR.  SEVERE LOOKS LIMITED...THOUGH THE
UPDRAFTS HAVE INCREASED IN DEPTH OVER THE PAST 2 HOURS. /REV

.PREVIOUS SHORT TERM /TODAY/...
PRIMARY PRECIP CONCERN TODAY WILL BE ELEVATED CONVECTIVE TRENDS AS
GREAT LAKES SFC HIGH CONTINUES TO FEED ENOUGH COOL AND RELATIVELY
DRIER AIR INTO IA...ALLEVIATING THE MORE SFC BASED THREAT.  TWO
AREAS OF CONCERN AT THE MOMENT INCLUDE DEVELOPMENT OVER NRN KS AS
REFERENCED IN RECENT SPC MCD...AND NE/SD MCS POTENTIALLY REACHING
NWRN IA.

RDD SOUNDINGS SUGGEST BASE OF ELEVATED INSTABILITY AND STEEPER LAPSE
RATES AROUND 305K AND MOISTURE CONVERGENCE AT THAT LEVEL IS
CURRENTLY COINCIDENT WITH HIGHER BASED CLOUDS TOPPING RIDGE OVER NRN
KS.  NAM IS MORE BULLISH THAN OTHER MODELS WITH ELEVATED
INSTABILITY...BUT MOST DETERMINISTIC AND ENSEMBLE SOLUTIONS STILL
EXPECT MCS TO FORM IN THIS AREA AND POSSIBLY CLIP SWRN IA THIS
MORNING.  6-7KFT CIGS HAVE RECENTLY FORMED KSTJ TO KLWD...HINTING AT
POTENTIAL.  OTHER LOWER MVFR CIGS HAVE FORMED KI75-KTVK BUT THIS
APPEARS TO BE TRAPPED BELOW THE INVERSION.

FARTHER NORTH...CHE SOUNDINGS SUGGEST ANY CONVECTION WOULD BE ROOTED
EVEN HIGHER...AROUND 310K.  NAM/RUC SHOW FADING SUPPORT INTO IA THIS
MORNING SO THIS MCS MAY WEAKEN AS IT APPROACHES...BUT STILL HAVE LOW
POPS TO COVER POTENTIAL AS EXTRAPOLATION BRINGS IT THERE 13-15Z.
BOTH 305-310K SFC MOISTURE AND CONVERGENCE FIELDS SUGGEST ADDITIONAL
ELEVATED CONVECTION POSSIBLE THIS AFTERNOON IN CENTRAL AND WRN IA SO
HAVE PERSISTENT CHC POPS THERE.

HAVE STAYED TOWARD THE LOW END OF THE GUIDANCE ENVELOPE EXPECTING
SUFFICIENT CLOUD COVER TO LIMIT HEATING/MIXING...SIMILAR TO
YESTERDAY.

.LONG TERM /TONIGHT THROUGH SUNDAY/...
THE FORECAST FOR THE COMING WEEK CONTINUES TO HIGHLIGHT AN ACTIVE
AND WET PERIOD.  TONIGHT A SURFACE LOW OVER KS/NEB WITH SHIFT A WARM
FRONT INTO SW IA DURING THE EVENING AS THE LOW SHIFTS ENE.  THETA
ADVECTION INCREASES TOWARDS MIDNIGHT AS A LOW LEVEL JET TURNS INTO
THE FRONT.  WE SHOULD SEE ANOTHER STORM COMPLEX DEVELOP DURING THE
EVENING THEN ROLL ACROSS SOUTHERN/CENTRAL IOWA OVERNIGHT.  THE
FRONTS SHIFTS LITTLE INTO TUESDAY AS A STRONG SHORTWAVE MOVES ACROSS
THE NORTHERN PLAINS.  THIS SHOULD LEND UPPER LEVEL SUPPORT OVER THE
FORECAST AREA.  STORMS WILL INITIALLY BE ONGOING IN THE EAST TUESDAY
MORNING AND IF WE CAN GET INITIATION GOING IN THE AFTERNOON WE WILL
SEE MORE THUNDERSTORMS AND HEAVY RAIN OVER SOUTHERN IOWA.  SEVERE
POTENTIAL LOOKS BEST OVER SOUTHERN/WESTERN IOWA THIS EVENING AS
SHEAR INCREASES SO WE WILL NEED TO WATCH THIS.  MAY EVEN SEE AN
ISOLATED TORNADO THREAT OVER FAR SOUTHWESTERN PORTIONS OF THE CWA
THIS EVENING BUT HAIL AND WIND WILL BE THE PRIMARY THREATS.  HEAVY
RAIN ALSO POSSIBLE TONIGHT BUT LIKELY MORE OVER THE SOUTHWEST AND
FAR SOUTH...WHERE PAST PRECIP TOTALS HAVE NOT BEEN AS HIGH AS ALONG
THE I-80 CORRIDOR.

FOR WEDNESDAY THROUGH THURSDAY...THE UPPER SHORTWAVE STALL OVER THE
NORTHERN PLAINS...OVER SOUTHEASTERN MN AND SW WI.  THE EURO STILL
HAS THE CLOSED LOW SOLUTION WHILE THE GFS HOLDS TO ITS OPEN WAVE
SOLUTION.  I LIKE THE GFS'S EVOLUTION OF THIS SYSTEM SO WENT MORE
WITH THAT SOLUTION.  RIDGE TRYS TO BUILD INTO THE FAR W WHILE THE NE
HAS TO DEAL WITH THE LOW INTO WEDNESDAY NIGHT.  RIDGE THEN BUILDS
INTO CENTRAL IOWA THURSDAY FOR A MOSTLY DRY AND SLIGHTLY WARMER DAY.
TRIED TO MAKE ADJUSTMENTS TO POP AND WEATHER GRIDS BASED ON TIMING
AND POSITION OF THE FRONT AND THE UPPER LEVEL FEATURES BUT THERE IS
STILL ENOUGH UNCERTAINTY TO WARRANT HIGHER THAN CHANCE POPS AT BEST.

WE REPEAT THIS PATTERN BEGINNING THURSDAY NIGHT AND FRIDAY WITH
ANOTHER SHORTWAVE RIDING THE RIDGE ALOFT AND A LOW WITH WARM FRONT
INTO SOUTHEAST NEBRASKA AND NORTHERN MO.  PLACEMENT ISSUES WITH THE
MODELS EXIST BUT THE GENERAL TREND IS IN DECENT AGREEMENT.

&&

.AVIATION...13/12Z
CONVECTIVE TRENDS WILL BE THE PRIMARY CONCERN THROUGH THE PERIOD.
EXPECTED SIOUXLAND COMPLEX TO GRADUALLY DIMINISH AS IT MOVES
EAST...LIKELY NOT AFFECTING ERN TAF SITES.  BAND OF MVFR STRATUS
ALONG AND EAST OF KFOD/KDSM/KOTM LINE SHOULD GRADUALLY LIFT TO VFR
LATER THIS MORNING AS WELL.  THUNDERSTORM TRENDS LATER TODAY BECOME
LESS CLEAR.  THERE IS THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS
FOR THE REMAINDER OF THE DAY AND NIGHT...BUT LOW CONFIDENCE IN
LOCATION AND TIMING AT THE MOMENT.  HAVE MENTIONED VCSH/CB WORDING
IN MORE FAVORABLE TIMING...OVERNIGHT...FOR THE TIME BEING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
AVIATION...BSS
LONG TERM...FAB
Hazardous weather outlook, Jun 13, 4:12 AM CST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
512 AM CDT MON JUN 13 2011

IAZ072-073-141200-
MADISON-WARREN-
512 AM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE AREA ESPECIALLY THIS
AFTERNOON AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL
AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE.
DUE TO RECENT HEAVY RAINFALL...ANY ADDITIONAL HEAVY RAIN WOULD BE
CAPABLE OF PRODUCING FLASH FLOODING.

RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE DES
MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD.
A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE
THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS
WEEK.

IAZ004-005-015-023>025-033>036-044>049-058>062-074-075-084>086-
095>097-141200-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-
WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-
WAPELLO-WAYNE-APPANOOSE-DAVIS-
512 AM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE AREA ESPECIALLY THIS
AFTERNOON AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL
AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE.
DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE INTERSTATE
80 CORRIDOR...ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF
PRODUCING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD.
A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE
THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK.

IAZ057-070-071-081>083-092>094-141200-
AUDUBON-CASS-ADAIR-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-
512 AM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE AREA ESPECIALLY THIS
AFTERNOON AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL
AND DAMAGING WIND THE MAIN THREATS. ISOLATED TORNADOES ARE
POSSIBLE LATER THIS AFTERNOON AND EVENING. HEAVY RAIN IS ALSO
POSSIBLE. DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE
INTERSTATE 80 CORRIDOR...ANY ADDITIONAL HEAVY RAIN WOULD BE
CAPABLE OF PRODUCING FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD.
A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE
THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK.

IAZ006-007-016-017-026>028-037>039-050-141200-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-
GRUNDY-BLACK HAWK-TAMA-
512 AM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL
IOWA...MAINLY COVERING NORTHEAST PORTIONS OF THE OUTLOOK AREA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR NON SEVERE THUNDERSTORMS LATER TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY
PERIOD. THE THREAT FOR SEVERE STORMS IS LOW BUT CANNOT BE RULED
OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS
LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FAB

The radar

The Des Moines radar (KDMX), 113 km away, was scanning. The volume nearest the first event began at 14:44 UTC.

Open the radar archive at this moment

Event by event

14 high wind, 3 thunderstorm wind, 2 heavy rain, 2 lightning, 1 hail. Local standard time, as filed.

Heavy Rain, Carroll

When
June 13, 8:45 AM CST to 9:19 AM CST
Where
Carroll County, 0.86 mi NE of Manning
Reported by
Trained Spotter
Coordinates
41.910, -95.060

Brief heavy rainfall with minor street flooding reported in Manning.

Lightning, Guthrie

When
June 13, 9:30 AM CST
Where
Guthrie County, Stuart
Property damage
$5,000
Reported by
Newspaper
Coordinates
41.500, -94.320

Thunderstorm Wind, Guthrie

When
June 13, 10:00 AM CST
Where
Guthrie County, 4.86 mi S of Herndon
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.780, -94.360

Eight inch diameter tree limb down.

Lightning, Guthrie

When
June 13, 10:00 AM CST
Where
Guthrie County, Panora
Property damage
$15,000
Reported by
Newspaper
Coordinates
41.700, -94.530

High Wind, Kossuth

When
June 13, 10:30 AM CST to 1:00 PM CST
Where
Kossuth forecast zone
Measured
57 kt (66 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
43.204, -94.207 (the zone’s center; the record gives no point)

Trees up to 1.5 feet in diameter downed by high winds.

High Wind, Hancock

When
June 13, 10:30 AM CST to 1:00 PM CST
Where
Hancock forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
43.082, -93.734 (the zone’s center; the record gives no point)

High Wind, Humboldt

When
June 13, 10:30 AM CST to 1:00 PM CST
Where
Humboldt forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
42.777, -94.207 (the zone’s center; the record gives no point)

High Wind, Wright

When
June 13, 10:30 AM CST to 1:00 PM CST
Where
Wright forecast zone
Measured
35 kt (40 mph) estimated sustained
Property damage
$10,000
Reported by
Mesonet
Coordinates
42.733, -93.735 (the zone’s center; the record gives no point)

High Wind, Webster

When
June 13, 10:30 AM CST to 1:00 PM CST
Where
Webster forecast zone
Measured
35 kt (40 mph) estimated sustained
Property damage
$10,000
Reported by
Mesonet
Coordinates
42.428, -94.182 (the zone’s center; the record gives no point)

Thunderstorm Wind, Dallas

When
June 13, 10:36 AM CST
Where
Dallas County, 0.85 mi SSE of Shuler Mine
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
41.620, -93.872

Gust reported by an off duty NWS employee.

High Wind, Greene

When
June 13, 11:15 AM CST to 2:30 PM CST
Where
Greene forecast zone
Measured
50 kt (58 mph) measured gust
Property damage
$25,000
Reported by
Mesonet
Coordinates
42.036, -94.397 (the zone’s center; the record gives no point)

High Wind, Boone

When
June 13, 11:15 AM CST to 2:30 PM CST
Where
Boone forecast zone
Measured
51 kt (59 mph) measured gust
Property damage
$50,000
Reported by
AWOS
Coordinates
42.037, -93.932 (the zone’s center; the record gives no point)

High Wind, Hamilton

When
June 13, 11:15 AM CST to 2:30 PM CST
Where
Hamilton forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$15,000
Reported by
Mesonet
Coordinates
42.384, -93.707 (the zone’s center; the record gives no point)

High Wind, Dallas

When
June 13, 11:15 AM CST to 2:30 PM CST
Where
Dallas forecast zone
Measured
52 kt (60 mph) measured gust
Property damage
$25,000
Reported by
Mesonet
Coordinates
41.685, -94.040 (the zone’s center; the record gives no point)

High Wind, Polk

When
June 13, 11:15 AM CST to 2:30 PM CST
Where
Polk forecast zone
Measured
35 kt (40 mph) estimated sustained
Property damage
$10,000
Reported by
Mesonet
Coordinates
41.686, -93.573 (the zone’s center; the record gives no point)

Minor damage reported over northern Polk County by strong winds.

High Wind, Marshall

When
June 13, 11:15 AM CST to 2:30 PM CST
Where
Marshall forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$20,000
Reported by
ASOS
Coordinates
42.036, -92.999 (the zone’s center; the record gives no point)

High Wind, Jasper

When
June 13, 11:15 AM CST to 2:30 PM CST
Where
Jasper forecast zone
Measured
35 kt (40 mph) measured sustained
Property damage
$20,000
Reported by
AWOS
Coordinates
41.686, -93.054 (the zone’s center; the record gives no point)

High Wind, Story

When
June 13, 11:15 AM CST to 2:30 PM CST
Where
Story forecast zone
Measured
59 kt (68 mph) measured gust
Property damage
$50,000
Reported by
Mesonet
Coordinates
42.036, -93.465 (the zone’s center; the record gives no point)

Heavy Rain, Warren

When
June 13, 11:25 AM CST to 12:25 PM CST
Where
Warren County, 1.82 mi NW of Beech
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.395, -93.559

Heavy rain of 2 inches in the past hour causing pooling along Highway 65/69 near Hayes Street. Lane blocked to traffic due to ponding water.

High Wind, Hardin

When
June 13, 11:30 AM CST to 1:00 PM CST
Where
Hardin forecast zone
Measured
35 kt (40 mph) estimated sustained
Property damage
$10,000
Reported by
Mesonet
Coordinates
42.384, -93.240 (the zone’s center; the record gives no point)

Thunderstorm Wind, Wapello

When
June 13, 12:24 PM CST
Where
Wapello County, (Otm)ottumwa Indstrl
Measured
52 kt (60 mph) measured gust
Property damage
$3,000
Reported by
ASOS
Coordinates
41.100, -92.450

Hail, Davis

When
June 13, 1:34 PM CST
Where
Davis County, 1.48 mi NNW of Paris
Measured
0.75 in hail
Crop damage
$5,000
Reported by
Law Enforcement
Coordinates
40.800, -92.580

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2011Every state in 2011This day in weather historyWarnings in Iowa, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298841, 311269, 298847, 311266, 298879, 298880, 298881, 298882, 298883, 298842, 298850, 298851, 298852, 298854, 298855, 298856, 298857, 298858, 298846, 298884, 298859, 298849.